Alert archive / Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 43, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 7, 2005, 5:59 PM EDT for Bedford County, Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 7, 2005, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Bedford County, VA
The radar
The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 072159 SVRRNK VAC019-515-072245- /O.NEW.KRNK.SV.W.0043.050607T2159Z-050607T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 559 PM EDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD IN SOUTH CENTRAL VIRGINIA BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 645 PM EDT * AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF THAXTON...OR ABOUT 5 MILES NORTHWEST OF BEDFORD CITY...AND MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... THAXTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3746 7947 3747 7968 3727 7975 3724 7949 $$ JH
2 follow-up statements
000 WWUS51 KRNK 072218 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 617 PM EDT TUE JUN 7 2005 VAC019-515-072245- /O.CON.KRNK.SV.W.0043.000000T0000Z-050607T2245Z/ BEDFORD VA-BEDFORD CITY VA- 617 PM EDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR BEDFORD COUNTY... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED JUST NORTHEAST OF MONTVALE...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3746 7947 3747 7968 3727 7975 3724 7949 $$ JH
000 WWUS51 KRNK 072243 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 641 PM EDT TUE JUN 7 2005 VAC019-515-072251- /O.EXP.KRNK.SV.W.0043.000000T0000Z-050607T2245Z/ BEDFORD VA-BEDFORD CITY VA- 641 PM EDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BEDFORD COUNTY EXPIRES AT 645 PM EDT... AT 6:40 PM...RADAR CONTINUED TO SHOW A STRONG THUNDERSTORM BETWEEN BEDFORD CITY AND MONTVALE. THIS STORM WAS MOVING SOUTH AROUND 10 MPH AND WILL PASS NEAR MONETA BETWEEN 7:00 AND 7:15 PM. SINCE THE STORM HAD WEAKENED DURING THE PAST 30 MINUTES...ONLY HEAVY RAIN AND GUSTY WINDS ARE EXPECTED...AND THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3746 7947 3747 7968 3727 7975 3724 7949 $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:57 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 7, 2:57 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT TUE JUN 7 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... PERSISTENT PATTERN TNGT THRU WEDNESDAY NIGHT. AREA UNDER UPPER RIDGE WITH SFC PRESSURE GRADUALLY RISING THRU THE PD. HARD TO SEE ANY ORGANIZED FEATURE TO FOCUS CONVECTION SO WL STAY WITH FAVORED OROGRAPHICAL AREAS IN THE AFTERNOON AND EVENING. WL HAVE HEAVY RAIN HIGHLIGHTED AS SHEAR IS WEAK...PWINS ARE ABOVE 1.5 INCHES AND SELY LOW LVL FLOW MAY KEEP STORMS ANCHORED ON THE ERN SLOPES OF THE BLUE RIDGE. STORM DIURNAL IN NATURE...HOWEVER WAVE ROUNDING RIDGE WEDNESDAY NIGHT MAY KEEP SHRA/TSRA ACTIVITY LINGERING INTO THE EARLY MORNING HOURS (TILL 10Z). LITTLE CHANGE EXPECTED FOR MIN TONIGHT AND MAX TEMPS ON WED FROM CURRENT FCST. && .LONG TERM (THURSDAY THROUGH TUESDAY)... THURSDAY THROUGH TUESDAY... UPPER RIDGE/BERMUDA HIGH POSITIONED OVER THE SOUTHEAST CONUS TO REMAIN IN PLACE THROUGH THE PERIOD. OUR FCST AREA WILL REMAIN ON NRN PERIPHERY. TROPICAL FEED OF MOISTURE FROM GULF OF MEX ALONG WITH SUBTLE SHORT WAVE ENERGY WILL SPIRAL AROUND THE RIDGE PROVIDING THREAT FOR SCT SHRA/TSRA. LATEST MODELS BRING CENTER OF RIDGE CLOSER...IF NOT INLAND...TO THE NC/VA COAST THIS WEEKEND. THIS WILL PUSH OUTER RINGS OF RIDGE AND WAVES FARTHER WEST INTO THE TN/OH VALLEY. IF THIS PANS OUT...AREAL PCPN COVERAGE WILL BE ISOLATED AND CONFIDED TO MAINLY THE MTNS. WILL PLAY IT SAFE AND RUN WITH A TYPICAL SUMMER FORECAST OF LOW CHC POPS IN THE AFTN/EVENING. PEAK IN ACTIVITY SHOULD COINCIDE WITH DIURNAL HEATING CYCLE. ANY SVR THREAT SHOULD BE PULSE IN NATURE...AND ISOLD. TEMPS/DEW POINTS WILL BE AOA NORMAL WITH HOT/HUMID DAYS AND WARM/MUGGY NIGHTS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && AMS/RCS
Hazardous weather outlook, Jun 7, 4:49 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 449 AM EDT TUE JUN 7 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-080900- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 449 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS TODAY. ANY SEVERE WEATHER FROM WIND AND HAIL WILL BE ISOLATED. LOCALIZED HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON FROM SLOW MOVING THUNDERSTORMS. THE GREATEST THREAT FOR HEAVY RAIN WILL BE IN THE MOUNTAINS OF NORTHWEST NORTH CAROLINA AND ALONG THE VIRGINIA NORTH CAROLINA BORDER. FLASH FLOODING MAY BECOME A THREAT IF THESE THUNDERSTORMS BECOME STATIONARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON THUNDERSTORMS MAY RESULT IN ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 11
In the hours before
Local storm report, Jun 7, 2:33 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM FLASH FLOOD 5 NE FANCY GAP 36.72N 80.64W
06/07/2005 CARROLL VA PUBLIC
SNAKE CREEK HAS FLOODED ROUTE 58.
&&
HLULOFSLocal storm report, Jun 7, 3:32 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL ELK CREEK 36.72N 81.18W
06/07/2005 0.75 INCH GRAYSON VA PUBLIC
&&
HLULOFSLocal storm report, Jun 7, 3:34 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL CERES 37.02N 81.35W
06/07/2005 0.75 INCH BLAND VA PUBLIC
&&
HLULOFSLocal storm report, Jun 7, 4:21 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL PINNACLE 36.33N 80.40W
06/07/2005 1.00 INCH STOKES NC PUBLIC
0416 PM HAIL KING 36.28N 80.36W
06/07/2005 0.75 INCH STOKES NC EMERGENCY MNGR
&&
HLULOFSLocal storm report, Jun 7, 4:28 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL ATKINS 36.87N 81.42W
06/07/2005 0.75 INCH SMYTH VA PUBLIC
WITH 60-65 MPH WINDS
&&
TWILFLocal storm report, Jun 7, 5:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 10 SW UNION 37.48N 80.66W
06/07/2005 MONROE WV LAW ENFORCEMENT
TREES DOWN NEAR ROCK CAMP
&&
TWILFThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:40 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 35 min |
| Jun 7, 2:09 PM EDT | Flash Flood Warning | RNK | Carroll | 3 hr |
| Jun 7, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 28 min |
| Jun 7, 3:17 PM EDT | Severe Thunderstorm Warning | RNK | Bland | 28 min |
| Jun 7, 3:31 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 14 min |
| Jun 7, 3:36 PM EDT | Severe Thunderstorm Warning | RNK | Smyth | 41 min |
| Jun 7, 5:38 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke | 38 min |
| Jun 7, 5:46 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.